# SDR FQAR20140217023

- Difficulty date: February 17, 2014
- Submitted: February 17, 2014
- Operation: General aviation
- Aircraft: N303PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496122
- Aircraft time: 8,411 hours
- Engine: Lyc O360A1H6
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Switch
- Condition: Broken
- Location: Downlock Switch
- Component: Downlock Switch, Eaton
- Component part number: 89291003
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT, THE PILOT NOTED A BROKEN WIRE DANGLING FROM THE LT MLG.  MECH INSPECTED AND FOUND THE LT MLG DOWN LIMIT SWITCH HAD A BROKEN WIRE. THE SWITCH ASSY WAS REPLACED.  INSPECTION OF THE FAILED SWITCH ASSEMBLY REVEALED WIRE NR 10 WAS BROKEN AT THE CLEAR SILICONE AT THE SWITCH BODY.  THE WIRES OF THIS SWITCH ARE ENCASED IN SHRINK WRAP FROM THE MOLEX CONNECTOR TO APPROX 1.5" FROM THE SWITCH BODY, WHICH APPEARS TO ENCOURAGE THE WIRES TO FLEX IMMEDIATELY OUTSIDE THE SWITCH BODY DURING THE MOVEMENT OF THE GEAR.
